MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TROPONIN T STAT ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

ROCHE DIAGNOSTICS ELECSYS TROPONIN T STAT ASSAY; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Catalog Number 04660307190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
The initial reporter received questionable elecsys troponin t stat assay results not corresponding to the clinical picture for two samples from one patient tested on the cobas 8000 - cobas e 602 module with serial number (b)(4).The initial result was reported outside of the laboratory.Upon receiving the result, the clinician asked the patient to go to the emergency room.At the emergency room, the patient was tested for troponin i using an abbott architect analyzer.A new sample was obtained from the patient for the troponin t and troponin i assays.The reporter recalibrated the troponin t assay and rerun the sample.This sample was also sent out to a sister facility that also uses a roche analyzer and an abbott architect analyzer for the troponin t and troponin i assays respectively.On (b)(6) 2021 at 9:00 pm, the troponin t initial result from the e 602 module was 4.1 ng/ml.The troponin i initial result from the abbott architect was <0.01 (the unit of measurement was not specified).The reporter stated that this troponin t result did not match the clinical picture of the patient; they believed that the troponin i was the accurate result.On (b)(6) 2021 at 9:00 am, the troponin t result of the new sample from the e 602 module was 4.9 ng/ml.The troponin i result from the abbott architect was <0.01 (the unit of measurement was not specified).The troponin t repeat result of the new sample after recalibration of the assay on the e 602 module was 4.69 ng/ml.The troponin t repeat result from the sister facility's roche analyzer was approximately 4.0 ng/ml.The troponin i repeat result from their abbott architect was <0.01 (the unit of measurement was not specified).It was reported that the sample was sent to another sister facility that uses a roche analyzer for the troponin t assay and the result obtained from this analyzer was compatible with the results obtained from the other roche analyzers used.
 
Additional Manufacturer Narrative
The alarm trace did not indicate an issue.The calibration performed on (b)(6) 2021 did not indicate an issue.The pre-analytical data was requested but not provided.A general reagent instrument problem can be excluded because the troponin t results have been reproduced at two other sites which use roche instruments.Furthermore, the instrument's maintenance was up to date and the customer did not have any calibration or qc issues.The customer also declined to have the field service engineer (fse) dispatched.The customer was comparing results from the troponin t assay to results from the troponin i assay.These are different assays.Where troponin i is intended to aid in the diagnosis of myocardial infarction only, troponin t has several other intended uses.Per troponin t stat product labeling: "this assay can be used as an aid in the differential diagnosis of acute coronary syndrome to identify necrosis, e.G.Acute myocardial infarction.The test is further indicated for the risk stratification of patients presenting with acute coronary syndrome and for cardiac risk in patients with chronic renal failure.The test may also be useful for the selection of more intensive therapy and intervention in patients with elevated levels of cardiac troponin." the investigation did not identify a product problem.

Brand Name
ELECSYS TROPONIN T STAT ASSAY
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhoferstrasse 116
na
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13358383
Report Number1823260-2022-00209
Device Sequence Number4104482
Product Code MMI
UDI-Device Identifier04015630921621
UDI-Public04015630921621
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04660307190
Device Lot Number52076700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2022
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown